MAUDE Adverse Event Report: MAQUET CARDIOVASCULAR LLC VASOVIEW HEMOPRO 2; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MAQUET CARDIOVASCULAR LLC VASOVIEW HEMOPRO 2; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number VH-4000
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
The hospital reported that during an endoscopic vein harvesting procedure, vasoview hemopro 2 cautery stopped working while cauterizing a branch.It resumed after 15-20 seconds, but then stopped working again.It's likely the polyfuse feature was in effect, but it's not known.Another kit was opened to complete the procedure.There was no patient injury or delay in the procedure - aside from the few minutes to open another kit.
 
Additional Manufacturer Narrative
Tw id# (b)(4).The device has not yet been returned to maquet cardiac surgery for evaluation.We are following up with the customer for the return of the device.A supplemental report will be submitted if the device is received.
 
Additional Manufacturer Narrative
Tw # (b)(4).The device was returned to the factory for evaluation on 12/21/2023.An investigation was conducted on 01/02/2024.A visual inspection was conducted.Signs of clinical use and evidence of blood and charred material were observed on the device.The heater wire and clear silicone insulation of the jaws were observed to be intact with no visual defects.An electrical evaluation was conducted.A pre-cautery test was performed per the instruction for use (ifu) with a reference cable, adapter, and reference power supply vh-3010 at level 3.0.The device passed the pre-cautery test.It produced visible steam and heat during ten (10) 3-second activations and shut off when the toggle was released with no excessive smoke observed.A tone was audible from the power supply upon activation.To evaluate the safety shut down system, a polyfuse activation test was performed 5 times over 10 minutes.The device shut off after the period of sustained activation and reactivated after the 10-second cooling period with no incident each time.The jaws were gently cleaned of debris and char with a saline and gauze pad as indicated in the direction for use (cv000008979).An activation and transection capability test was performed over four (4) repetitions using "max life test method stm2048073 rev aa.The device successfully transected tissue four (4) times.A temperature and resistance test was conducted to evaluate the device function per hemopro 2 final test 90523436 rev w.The resistance value was measured at.688 ohms which is within specification.The device passed the temperature measurements test.The displayed temperature increased and turned green within the 2 second specified timeframe.The displayed temperature decreased once the toggle swivel was released.Based on the returned condition of the device, the reported failure "electrical/electronic property problem" was not confirmed.The lot # 3000346932 history record review was completed.There were no ncmrs, rework, or deviations documented for the reported lot number.Based on the dhr/lhr review results, it was determined that there is no relation between the batch manufacturing process and the reported failure.

Brand Name
VASOVIEW HEMOPRO 2
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ
Manufacturer (Section G)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ
Manufacturer Contact
arelean guzman
45 barbour pond drive
wayne, NJ 
MDR Report Key18376085
Report Number2242352-2023-01058
Device Sequence Number20737373
Product Code GEI
UDI-Device Identifier00607567500006
UDI-Public00607567500006
Combination Product (Y/N)N
Initial Reporter StateIL
PMA/510(K) Number
K101274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup
Report Date (Section B) 01/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2025
Device Model NumberVH-4000
Device Catalogue NumberVH-4000
Device Lot Number3000346932
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2023
Supplement Date Received by Manufacturer01/22/2024
Initial Report FDA Received Date12/21/2023
Supplement Report FDA Received Date01/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient Age75 YR
Patient SexMale
Patient Weight110 KG